Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have stomach burns. Had taken Generic Naproxin. Could it be Stomach Ulcer?

I had gastric bypass surgery 8 yrs ago. Recently I injured my back and I took some generic Naproxin (sp?) I only took them for a few days and only 1 pill a day. Now my stomach feels like it s on fire. I ve tried anatacid tablets but it comes right back. Someone, has since, told me those pills can cause stomach ulcers . Could this have happened so quickly? I ve never had it burn like this before. I ve had occasional discomfort with certain foods but it always went away. I m very careful to keep to a good diet and have not gained my weight back. Could I have damaged my tiny stomach? D.
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Critical Care Specialist 's  Response
Dear patient, naproxin is a non steroidal anti inflammatory drug and these drugs are very notorious for causing gastritis and acid peptic disease in other wise healthy persons which is called errosive gastritis. in your case ,as you have under gone gastric by pass surgery and have a small capacity of the stomach as compared to normal persons , even a single tablet can cause severe gastritis which may even progress to gastric ulceration . So in future when ever you want to take any pain killers ,you should better ask any doctor first and should give him the history of gastric by pass surgery before hand,so that he will then prescribe you either injectable pain killers or some oral pain killer medicine which will not cause gastritis like tremadol and paracetamol. Now you should immediatly stop taking naproxen , start with
tab pantaprazole 40 mg once or twice daily ,1 hour before meals,
syp sucralfate 10 ml thrice daily after meals
tab emset 4 mg 1 hour before meals if you have vomiting as well .
in case you develope bleeding with vomiting or start passing black stools then you should immediately contact a doctor
Answered: Mon, 4 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor